MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, after the lens was injected into the eye, a scratch was observed on its surface.The lens was removed during the same procedure, and a subsequent second lens was implanted.The second lens also showed a scratch in the same location.The procedure was completed on the same day.The wound did not need to be enlarged, and no additional stitches were required.Additional information was received stating that both lenses had a scratch in the same peripheral area at the bottom of the lens.The second iol remained in the eye.A company cartridge and handpiece were used.
 
Additional Manufacturer Narrative
One opened company handpiece injector was returned for evaluation for the report of bent plunger.A visual inspection of the intraocular lens (iol) handpiece injector was performed and was found to be non-conforming with the plunger observed to be bent and damaged.A dimensional inspection for plunger position height was performed and was found non-conforming due to the bent condition of the plunger.A functional thread to barrel engagement check was performed and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product's acceptance criteria.Conformance achieved: the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The complaint evaluation does confirm the injector has a bent plunger and damage to the plunger head, which could result in the iol becoming scratched.The root cause for the non-conforming plunger height and damaged plunger head is unknown.How and when the plunger position and plunger head became damaged cannot be determined from this evaluation and a root cause cannot be determined.The most likely cause of a bent and damaged plunger head of the injector is from improper handling of the product.The injector was manufactured in february 2013.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.Potential contributing factors: while the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece particularly the plunger tip appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact company immediately.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22978102
Report Number2523835-2025-00943
Device Sequence Number13075654
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)230118(11)130222(10)920161M
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2023
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number920161M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; SHPMC 2%
Patient SexUnknown